Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 18, 2018, 3:21 PM CDT for Copiah County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 18, 2018, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WWUS84 KJAN 182021
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT MON JUN 18 2018
MSZ054-062-182045-
Copiah MS-Lincoln MS-
321 PM CDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
SOUTHERN COPIAH COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Wesson, or near Brookhaven, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brookhaven, Hazlehurst, Wesson, Martinsville, Glancy and Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 9029 3159 9051 3174 9065 3187 9062
3186 9024
TIME...MOT...LOC 2021Z 177DEG 10KT 3165 9040
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 18, 11:12 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 11:12 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1112 AM CDT Mon Jun 18 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... Ridging to the east continues to suppress convection for much of the area. Models are in pretty good agreement that convection will be confined to the southwest/west so no real changes were made to the forecast. PW values to the southwest were near 2 inches, so will continue to monitor the area for heavy rainfall. Clouds and temps were good. && .AVIATION... 18Z TAF discussion: VFR conditions should prevail at most sites through the afternoon. Low clouds may briefly lead to MVFR conditions. Light rain was occurring around HBG, but not likely to cause restrictions to visibility within the next hour or two. May add VCSH/shra to HBG and JAN for late afternoon. Locations with rain may see some patchy fog overnight. May add patchy fog to HBG. High pressure will cause similar conditions tomorrow with most locations missing the rain. Ceilings may lower briefly. Otherwise, VFR conditions should prevail. && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 70 90 72 / 27 12 27 6 Meridian 91 70 92 73 / 2 6 19 5 Vicksburg 90 71 89 73 / 35 14 39 13 Hattiesburg 91 70 93 72 / 20 6 28 5 Natchez 86 70 89 72 / 50 18 41 19 Greenville 92 71 89 72 / 18 11 27 14 Greenwood 92 71 90 72 / 8 9 22 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 07
Hazardous weather outlook, Jun 18, 2:24 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 224 PM CDT Mon Jun 18 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 224 PM CDT Mon Jun 18 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jun 18, 2:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND GST 4 SE HATTIESBURG 31.27N 89.26W
06/18/2018 M41 MPH FORREST MS ASOS
MEASURED AT HATTIESBURG BOBBY L CHAIN
MUNICIPAL AIRPORT.
&&
TWSpecial weather statement, Jun 18, 2:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
247 PM CDT MON JUN 18 2018
MSZ064>066-072>074-182015-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
Forrest MS-
247 PM CDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...FORREST...
SOUTHERN COVINGTON...LAMAR...WESTERN JONES AND SOUTHEASTERN JEFFERSON
DAVIS COUNTIES UNTIL 315 PM CDT...
At 246 PM CDT, Meteorologists were tracking a strong thunderstorm
near Petal, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Eastabuchie around 300 PM CDT.
Moselle around 310 PM CDT.
Ellisville around 315 PM CDT.
Other locations impacted by this storm include Seminary and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8934 3100 8934 3101 8935 3101 8942
3098 8943 3098 8947 3100 8948 3100 8950
3101 8950 3100 8960 3159 8976 3175 8918
3143 8905 3143 8914 3091 8914
TIME...MOT...LOC 1946Z 161DEG 17KT 3140 8924
JMSpecial weather statement, Jun 18, 2:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
252 PM CDT MON JUN 18 2018
MSZ019-025-182015-
Leflore MS-Sunflower MS-
252 PM CDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 315 PM CDT...
At 251 PM CDT, Meteorologists were tracking a strong thunderstorm
near Moorhead, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moorhead, Itta Bena, Sunflower, Blaine and Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3371 9038 3344 9033 3342 9052 3363 9061
3366 9061
TIME...MOT...LOC 1951Z 166DEG 14KT 3350 9046
JMSpecial weather statement, Jun 18, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT MON JUN 18 2018
MSZ054-062-182045-
Copiah MS-Lincoln MS-
321 PM CDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND
SOUTHERN COPIAH COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Wesson, or near Brookhaven, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brookhaven, Hazlehurst, Wesson, Martinsville, Glancy and Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 9029 3159 9051 3174 9065 3187 9062
3186 9024
TIME...MOT...LOC 2021Z 177DEG 10KT 3165 9040
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:52 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Jun 17, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 49 min |
| Jun 18, 2:47 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 28 min |
| Jun 18, 2:52 PM CDT | Special Weather Statement | JAN | Sunflower | 23 min |
| Jun 18, 3:23 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 37 min |
| Jun 18, 3:24 PM CDT | Special Weather Statement | JAN | Bolivar | 36 min |
| Jun 18, 3:25 PM CDT | Special Weather Statement | JAN | Bolivar | 35 min |
| Jun 18, 3:34 PM CDT | Special Weather Statement | JAN | Humphreys | 26 min |
| Jun 18, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 25 min |
| Jun 18, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 38 min |
| Jun 18, 4:09 PM CDT | Special Weather Statement | JAN | Simpson | 36 min |
| Jun 18, 4:27 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Jun 18, 4:28 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Jun 18, 4:37 PM CDT | Special Weather Statement | JAN | Hinds | 23 min |
| Jun 18, 4:45 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jun 18, 5:01 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| Jun 18, 5:11 PM CDT | Special Weather Statement | JAN | Rankin | 34 min |
| Jun 18, 5:24 PM CDT | Special Weather Statement | JAN | Sharkey | 36 min |
| Jun 18, 5:58 PM CDT | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey | 32 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.